Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Raleigh, NC

July 15, 2014Forsyth County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 15, 2014, 1:21 PM EDT for Forsyth County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 1:21 PM EDT (17:21 UTC)
Expired
Jul 15, 2014, 2:00 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WWUS82 KRAH 151721
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT TUE JUL 15 2014
 
NCZ021-038-151800-
FORSYTH-DAVIDSON-
121 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN FORSYTH AND
NORTHERN DAVIDSON COUNTIES UNTIL 200 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS NEAR 
CLEMMONS...OR 11 MILES NORTHWEST OF LEXINGTON...MOVING EAST AT 30 
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...LEXINGTON...THOMASVILLE...KERNERSVILLE...CLEMMONS...
LEWISVILLE...MIDWAY...ARCADIA...SEDGE GARDEN AND WELCOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3606 8046 3618 8004 3588 8005 3582 8045
      3583 8045 3583 8043 3585 8042 3584 8040
      3585 8039 3587 8039 3588 8042 3589 8041
      3589 8037 3593 8037 3596 8038 3599 8042
      3601 8042 3604 8045 3605 8048
TIME...MOT...LOC 1720Z 252DEG 25KT 3595 8036 

$$
GIH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 15, 11:20 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 15, 11:20 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1120 AM EDT TUE JUL 15 2014

.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NC
THIS AFTERNOON THROUGH TONIGHT. COOLER...DRY HIGH PRESSURE WILL
BUILD IN FOR THE END OF THE WEEK.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 1120 AM TUESDAY...

FEW ADJUSTMENTS NEEDED FOR THE LATE MORNING UPDATE. SEEING A FEW
SMALL SHOWERS DEVELOP AND SCOOT RAPIDLY NORTHEAST AT AROUND 30 MPH
ACROSS THE SOUTHERN COASTAL PLAIN LATE THIS MORNING. MEANWHILE...THE
CAULDRON SIMMERS NICELY WITH UPPER 80S OVER MID 70S ACROSS THE
SOUTHEASTERN CWFA. STILL WAITING ON THE NORTHWEST WHERE SURFACE
CONVERGENCE AT 15Z WAS MORE FOCUSED BUT IT WAS ALSO A LITTLE MORE
STABLE IN THAT AREA...EXPECT RAPID EXPANSION IN COVERAGE JUST ABOUT
EVERYWHERE OVER THE NEXT 2-3 HOURS...WITH ONGOING LIKELY POPS LOOKING
GOOD ACROSS THE AREA AFTER 18Z. A FEW MINOR TWEAKS WERE MADE TO TEMP/TD
TRENDS OTHERWISE STEADY AS SHE GOES.

PREVIOUS DISCUSSION... A COLD FRONT WILL APPROACH THE AREA FROM THE
NORTHWEST ON TUESDAY AS AN UPPER LEVEL TROUGH DIGS IN OVER THE
EASTERN CONUS. TIMING OF THE PRE-FRONTAL PRECIPITATION AND FRONTAL
PRECIPITATION IS A LITTLE UNCERTAIN AND MAY HOLD OF UNTIL LATER IN
THE AFTERNOON. THIS WILL MAKE HIGH TEMPERATURE FORECASTING A LITTLE
TRICKY WITH SITES LIKE RDU ANYWHERE FROM THE UPPER 80S TO MID 90S
DEPENDING ON TIMING OF THE FRONT AND CLOUD COVER ASSOCIATED WITH IT.
THE GENERAL TREND WILL BE LOWER MAX TEMPS IN THE NW AND HIGHER IN
THE SE UPPER 80S TO MIDDLE 90S.

AS FAR AS THE SEVERE THREAT IS CONCERNED...SPC HAS CENTRAL NC IN A
SLIGHT RISK FOR TUESDAY. AP AND NAM SOUNDINGS VIEWED IN BUFKIT SHOW
A FAIRLY GOOD ENVIRONMENT FOR SEVERE WX WITH NEAR 2000 J/KG OF CAPE
AND 20-25 KTS OF BULK SHEAR BY EARLY AFTERNOON. WHILE SOUNDINGS ARE
FAVORABLE FOR WET MICROBURSTS...THERE IS ALSO A FAIR AMOUNT OF CAPE
IN THE HAIL GROWTH ZONE ALTHOUGH FREEZING LEVELS ARE FAIRLY HIGH.
HODOGRAPHS ARE FAIRLY STRAIGHT AT LEAST THROUGH THE LOWEST THREE KM.
THEREFORE THE PRIMARY THREAT WILL BE FOR STRAIGHT LINE DAMAGING
WINDS WITH SECONDARY THREAT OF HEAVY RAIN AND HAIL. CONVECTIVE
ALLOWING MODELS ARE BEGINNING TO POINT TO A TIME FRAME BETWEEN 22Z
IN THE WEST AND 2Z IN THE EAST WITH THE CONVECTIVE MODE BEGINNING AS
MULTICELL AND POSSIBLY ORGANIZING INTO A LINE/QLCS LATER IN THE
EVENT. QPF AMOUNTS ARE FAIRLY HIGH WITH ALMOST 2 INCHES OF PW
AVAILABLE. DID NOT GO QUITE AS HIGH AS WPC WITH RAINFALL AMOUNTS BUT
A WIDESPREAD .75 TO 1 INCH SHOULD BE POSSIBLE WITH LOCALLY HIGHER
AMOUNTS.

AFTER THE MAIN LINE TRANSVERSES THE AREA...CAMS STILL POINT TO
ONGOING CONVECTION INTO THE OVERNIGHT HOURS ON TUESDAY NIGHT INTO
WEDNESDAY BUT WITH LESS COVERAGE AND ORGANIZATION. LOW TEMPERATURES
WEDNESDAY NIGHT SHOULD STILL VARY FROM THE MID 60S IN THE NW TO
LOWER 70S IN THE SE.

&&

.SHORT TERM /WEDNESDAY/...
AS OF 206 AM TUESDAY...

WEDNESDAY WILL TURN MUCH DRIER ACROSS THE PIEDMONT...

THE POSITION OF THE ACTUAL SURFACE FRONT IS STILL FORECAST TO BE
EAST OF OUR REGION AT 12Z/WED... BUT STALL NEAR THE COAST THROUGH
THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY STILL BE ONGOING...
BUT SHIFTING EAST OF THE COASTAL PLAIN BY 12Z-15Z/WED. THE CURRENT
POP TAPERING OFF FROM THE WEST EARLY WEDNESDAY LOOKS GOOD. ANY
ADDITIONAL ACTIVITY IS EXPECTED TO BE MOSTLY CONFINED TO THE COASTAL
AREA LATER WEDNESDAY. HIGHS RETURN INTO THE 80S DURING THE AFTERNOON
AS PARTLY SUNNY SKIES RETURN. THE MOST NOTABLE ASPECT OF THE WEATHER
DAY WILL BE THE LOWERING DEW POINTS/RELATIVE HUMIDITY VALUES IN THE
NW PIEDMONT. MOST PROJECTIONS INDICATE UPPER 40S TO LOWER 50S DEW
POINTS FOR WEDNESDAY AFTERNOON IN THE NW PART OF THE PIEDMONT
INCLUDING THE TRIAD. THIS WOULD BE A VERY UNUSUALLY DRY EPISODE...
WITH PRECIPITABLE WATER VALUES LIKELY NEARING RECORD LOWS FOR JULY.
ALL THIS REALLY MEANS WILL BE COMFORT TO THE BODY EVEN WITH
TEMPERATURES IN THE 80S. THIS COMFORT WILL BE SLOWER TO ARRIVE DOWN
EAST... AND EVEN WHEN THE DRY AIR REACHES GOLDSBORO AND WILSON... IT
WILL NOT BE NEARLY AS COMFORTABLE AS IN THE NW PIEDMONT... AS
EVIDENCE BY THE FORECAST DEW POINTS ONLY FALLING INTO THE MID 60S AT
GOLDSBORO AND WILSON (THURSDAY).

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AS OF 158 AM TUESDAY...

THE WELL ADVERTISED MID/UPPER TROUGH IS STILL ON TARGET TO DELIVER
MUCH COOLER AND DRIER AIR EVEN INTO NC FOR MID-JULY... TAKING
TEMPERATURES TO 5-8 DEGREES BELOW NORMAL ON AVERAGE WED-FRI. THE
POSITION OF THE ACTUAL SURFACE FRONT IS STILL FORECAST TO BE EAST OF
OUR REGION AT 12Z/WED... BUT STALL NEAR THE COAST THROUGH THE DAY.
SCATTERED SHOWERS AND THUNDERSTORMS MAY STILL BE ONGOING... BUT
SHIFTING EAST OF THE COASTAL PLAIN BY 12Z-15Z/WED. ANY ADDITIONAL
ACTIVITY IS EXPECTED TO BE MOSTLY CONFINED TO THE COASTAL AREA LATER
WEDNESDAY. THE FRONT SHOULD SAG TO NEAR CHS THU AND FRI THUS
ALLOWING A MUCH DRIER AND STABLE AIR MASS TO ENGULF OUR REGION. LOWS
IN THE LOWER TO MID 60S AND HIGHS IN THE LOWER TO MID 80S ARE
EXPECTED UNTIL FRIDAY WHEN HIGH TEMPS SHOULD WARM BACK INTO THE 85-
90 RANGE FRIDAY AFTERNOON. POP WILL BE LIMITED TO NEARLY NIL UNTIL
LATE FRIDAY OR FRIDAY NIGHT WHEN A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS MAY RETURN.

THE UPPER TROUGH IS FORECAST TO RELOAD OVER THE MISSISSIPPI
VALLEY... WITH A DEVELOPING SW FLOW ALOFT OVER NC BY SAT-MON. THIS
WILL BRING BACK DEEP MOISTURE AND WHEN COMBINED WITH ANOTHER LOW
LEVEL BOUNDARY TO FOCUS LIFT... SHOWERS AND THUNDERSTORMS BECOME
LIKELY. DAYTIME TEMPS OVER THE WEEKEND SHOULD BE HELD DOWN DUE TO
THE INCREASED CLOUDS... SHOWERS AND STORMS. LOWS AT NIGHT 65-70.
HIGHS SAT-SUN IN THE LOWER TO MID 80S... WARMING INTO THE MID AND
UPPER 80S MONDAY.
&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
AS OF 745 AM TUESDAY...

VFR CONDITIONS ARE EXPECTED THIS MORNING AHEAD OF A COLD FRONT WHICH
WILL BE MOVING INTO THE NORTHWEST EARLY THIS AFTERNOON. CONVECTION
WILL BECOME WIDESPREAD AHEAD OF THE FRONT...WITH SCATTERED
THUNDERSTORM PEPPERING THE AREA DURING MAX HEATING INTO EVENING.
MVFR OR EVEN IFR CONDITIONS WILL BRIEFLY ACCOMPANY HEAVY SHOWERS AND
STORMS. THUNDERSTORMS WILL BE MOST LIKELY AND AT THEIR STRONGEST IN
THE 19-22Z TIME FRAME IN THE WEST (GSO/INT)...AND IN THE 22-02Z TIME
FRAME IN THE EAST (RDU/FAY/RWI). PREVAILING WINDS WILL BE SOUTHWEST
AT 10 TO 12 KNOTS...WITH STRONG WIND GUSTS EXPECTED WITH
THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE AND PRODUCE GUSTS
UP TO 50 KNOTS.

STRONGER CONVECTION WILL WANE AS THE FRONT PASSES...IN THE GSO/INT
AREA BY AROUND 00Z...AND AT POINTS EAST BY 06Z...ALTHOUGH MVFR
SHOWERS AND ISOLATED THUNDERSTORMS COULD PERSIST IN THE EAST THROUGH
12Z. SIMILARLY... PREVAILING WINDS OF LESS THAN 10 KNOTS WILL SHIFT
TO WEST...THEN NORTHWEST AS THE FRONT MOVES THROUGH.

LONG TERM: HIGH PRESSURE WITH VFR CONDITIONS ARE EXPECTED BY MID DAY
WEDNESDAY THROUGH THURSDAY. THE CHANCES FOR MAINLY AFTERNOON AND
EVENING CONVECTION WILL INCREASE AGAIN FRIDAY THROUGH THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MLM
NEAR TERM...MLM/ELLIS
SHORT TERM...32
LONG TERM...32
AVIATION..MLM
Hazardous weather outlook, Jul 15, 12:20 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1220 PM EDT TUE JUL 15 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-160745-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1220 PM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY
TONIGHT...

THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND SPREAD ACROSS
CENTRAL AND EASTERN NORTH CAROLINA THROUGH THE EVENING. A
FEW OF THE STORMS MAY BECOME SEVERE WITH THE PRIMARY HAZARD OF
DAMAGING WIND GUSTS TO NEAR 60 MPH. THE MAIN THREAT OF SEVERE
WEATHER SHOULD BE FROM 200 PM TO AROUND 500 PM IN THE NORTHWEST...
AND BETWEEN 400 PM AND 900 PM IN THE CENTRAL AND EASTERN AREAS. THE
THREAT OF SEVERE STORMS WILL RAPIDLY DIMINISH EARLY TONIGHT.

SOME OF THE STORMS WILL DEVELOP IN LINES...WHICH WILL PRODUCE LOCALLY
HEAVY RAIN RANGING UP TO 2 INCHES IN A SHORT TIME SPAN. THIS COULD CAUSE
MINOR FLOODING...ESPECIALLY IN URBAN AREAS. THE MAIN AREA OF CONCERN FOR
HEAVIER RAIN WILL BE FROM THE TRIANGLE AND ROXBORO AREAS EAST TO ROCKY
MOUNT AND GOLDSBORO.

IN ADDITION... REMEMBER LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM.
FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STORMS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

MLM/32

In the hours before

Special weather statement, Jul 15, 12:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1257 PM EDT TUE JUL 15 2014

NCZ027-042-043-151800-
NASH-WILSON-JOHNSTON-
1257 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN NASH...
SOUTHWESTERN WILSON AND CENTRAL JOHNSTON COUNTIES UNTIL 200 PM EDT...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF CLAYTON...OR 8 MILES WEST OF
SMITHFIELD...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...CLAYTON...BAILEY...MICRO...SELMA...FOUR OAKS...PINE
LEVEL...KENLY...LUCAMA AND MIDDLESEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3562 7791 3559 7801 3560 7806 3557 7808
      3542 7851 3558 7862 3590 7813
TIME...MOT...LOC 1656Z 239DEG 30KT 3554 7849

KRD
Special weather statement, Jul 15, 1:20 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
120 PM EDT TUE JUL 15 2014

NCZ089-151800-
SAMPSON-
120 PM EDT TUE JUL 15 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SAMPSON
COUNTY UNTIL 200 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLINTON TO
DULAH...AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...ROSEBORO...GARLAND...SALEMBURG...TURKEY AND
IVANHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
      3475 7839 3478 7843 3481 7845 3484 7849
      3488 7851 3494 7858 3508 7855 3510 7817
      3508 7816 3490 7815 3474 7820 3471 7813
      3472 7811 3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 1720Z 253DEG 18KT 3501 7832 3406 7868

KRD
Special weather statement, Jul 15, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT TUE JUL 15 2014

NCZ021-038-151800-
FORSYTH-DAVIDSON-
121 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN FORSYTH AND
NORTHERN DAVIDSON COUNTIES UNTIL 200 PM EDT...

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS NEAR
CLEMMONS...OR 11 MILES NORTHWEST OF LEXINGTON...MOVING EAST AT 30
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...LEXINGTON...THOMASVILLE...KERNERSVILLE...CLEMMONS...
LEWISVILLE...MIDWAY...ARCADIA...SEDGE GARDEN AND WELCOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3606 8046 3618 8004 3588 8005 3582 8045
      3583 8045 3583 8043 3585 8042 3584 8040
      3585 8039 3587 8039 3588 8042 3589 8041
      3589 8037 3593 8037 3596 8038 3599 8042
      3601 8042 3604 8045 3605 8048
TIME...MOT...LOC 1720Z 252DEG 25KT 3595 8036

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:13 PM EDTSpecial Weather StatementRAHDurham47 min
Jul 14, 8:53 PM EDTSpecial Weather StatementRAHWake37 min
Jul 15, 12:57 PM EDTSpecial Weather StatementRAHJohnston63 min
Jul 15, 1:20 PM EDTSpecial Weather StatementRAHSampson40 min
Jul 15, 1:59 PM EDTSpecial Weather StatementRAHSampson16 min
Jul 15, 2:02 PM EDTSpecial Weather StatementRAHDuplin28 min
Jul 15, 2:05 PM EDTSpecial Weather StatementRAHGreene10 min
Jul 15, 2:21 PM EDTSpecial Weather StatementRAHEdgecombe, Wayne, Wilson39 min
Jul 15, 2:37 PM EDTSpecial Weather StatementRAHHarnett38 min
Jul 15, 2:43 PM EDTSpecial Weather StatementRAHDurham, Granville47 min
Jul 15, 3:07 PM EDTSpecial Weather StatementRAHWake38 min
Jul 15, 3:16 PM EDTSpecial Weather StatementRAHGuilford44 min
Jul 15, 3:28 PM EDTSpecial Weather StatementRAHDavidson62 min
Jul 15, 3:29 PM EDTAreal Flood AdvisoryRAHEdgecombe2 hr
Jul 15, 3:36 PM EDTSpecial Weather StatementRAHFranklin39 min
Jul 15, 3:43 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance47 min
Jul 15, 3:53 PM EDTSevere Thunderstorm WarningRAHDurham, Orange37 min
Jul 15, 4:24 PM EDTSpecial Weather StatementRAHWarren36 min
Jul 15, 4:27 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Franklin, Granville, Orange and 4 more3 hr
Jul 15, 4:28 PM EDTSpecial Weather StatementRAHFranklin47 min
Jul 15, 4:34 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Person, Wake56 min
Jul 15, 4:52 PM EDTSevere Thunderstorm WarningRAHStanly38 min
Jul 15, 4:54 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren39 min
Jul 15, 4:59 PM EDTFlash Flood WarningRAHDurham3 hr
Jul 15, 5:17 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake, Warren58 min
Jul 15, 5:26 PM EDTSevere Thunderstorm WarningRAHMontgomery, Stanly49 min
Jul 15, 5:45 PM EDTFlash Flood WarningRAHWake3 hr
Jul 15, 6:01 PM EDTSpecial Weather StatementRAHMoore59 min
Jul 15, 6:06 PM EDTSpecial Weather StatementRAHHalifax, Nash, Wilson54 min
Jul 15, 7:14 PM EDTSpecial Weather StatementRAHAnson, Richmond61 min

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.